Discussions that mention accutane

Acne board


hello everyone,

im a 17 year old that has been on accutane for about 4 months. Before accutane i was a good kid, friends were never a problem, very social, and i was also homecoming king. I was very nervous about getting on the accutane after hearing things about it, but my dermatologist insisted the negative effects were very slim. So i gave it a try, and yes my acne has cleared up very nicely. But i started to hang out with different kids, smoked pot everyday, drank on the weekends, and lost touch with a lot of my old friends. I didnt think this was because of the accutane and just thought these were my decisions. Now 4 months in, i am feeling severely depressed. I have mood swings, anger rages, and i cry sometimes when im alone. I scare my family when i get into these moods. The dermatologist noticed the cuts on my hands from punching things and lowered my dose to 40mgs when i was at 60. I dont want to tell them about my depression and mood swings because i just want to finish the treatment, im almost there. Ive actually thought of suicide once or twice, but knew i would never have the balls to go through with it. So can anyone give me their thoughts on accutane, do you guys think all of this is from the accutane? i was never like this before, i need help.

oh and i also quit smoking everything about 10 days ago. Im trying to get everything back on track like they were.

is my depression from accutane? help me, i can't feel this way much longer
I was told that Accutane can cause depression, especially in teens. I ended my course of Accutane after 3 or 4 months because it messed up my white cell count. It turns out that my skin cleared up and stayed clear even after that short time. So, speak up! Get off of the Accutane. Depression isn't something to hide and blow off. You need to get back to your old self. Take care! See your doctor and be honest!